What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 18, 1:46 PM CST, 12 minutes earlier. Its key messages:
- Isolated to scattered showers and thunderstorms this afternoon, mainly over southwest Indiana and west Kentucky.
- Warmer temperatures return late this week and continue into the weekend. Highs in the mid to upper 90's arrive Friday and continue through early next week.
- Chances of showers and storms return across the region Sunday and linger through next Tuesday.
Area forecast discussion, Jun 18, 1:46 PM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
246 PM CDT Tue Jun 18 2024
.KEY MESSAGES...
- Isolated to scattered showers and thunderstorms this
afternoon, mainly over southwest Indiana and west Kentucky.
- Warmer temperatures return late this week and continue into
the weekend. Highs in the mid to upper 90's arrive Friday and
continue through early next week.
- Chances of showers and storms return across the region Sunday
and linger through next Tuesday.
&&
.DISCUSSION...
Issued at 246 PM CDT Tue Jun 18 2024
An area of thunderstorms has developed over the Pennyrile and is
lifting/developing northward. With temperatures pushing 90 in
Evansville, expect the storms to continue northward through
southwest Indiana through sunset. Elsewhere, more isolated
showers and thunderstorms cannot be ruled out.
Guidance is in pretty good agreement in building the upper ridge
westward by Wednesday, but considerable high cloud also
continues to stream north over the Quad state. So, the forecast
continues to be dry Wednesday, but high temperatures will only
be around 90.
The ridge will continue to build overhead achieving its greatest
strength Friday into Saturday. Guidance continues to flatten the
ridge substantially Sunday, leaving the Quad State on the
fringe of weak westerly flow aloft. Disturbances in the flow
will bring daily chances of thunderstorms Sunday through next
Tuesday. With little flow to organize convection, these storms
will generally be of the pulse variety and carry a torrential
rain, gusty wind, and lightning threat.
As for temperatures, highs will not reach the mid 90s until
Friday, but then mid to upper 90s will be the rule over the
weekend. Despite some minor boundaries working south into the
area, temperatures Monday and Tuesday remain in the lower to
middle 90s. It still appears that the humidity will not be a
huge factor during this hot spell, but heat indices will likely
reach 100 over some portion of the area each day Friday through
Tuesday. We will have to monitor trends closely for the
potential need to issue a Heat Advisory for all or a portion of
the Quad State at some point in this period.
&&
.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1229 PM CDT Tue Jun 18 2024
The TAFs are VFR. Isolated thunderstorms are possible this
afternoon, mainly over west Kentucky. South winds could gust up
to 20kts at KMVN this afternoon. Otherwise, winds will be light
from the south or southeast.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...Air Quality Alert from midnight CDT /1 AM EDT/ Wednesday night
to midnight CDT /1 AM EDT/ Thursday night for INZ081-082-
085>088.
KY...None.
&&
DISCUSSION...DRS
AVIATION...DRSHazardous weather outlook, Jun 18, 1:55 PM CST, 3 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
255 PM CDT Tue Jun 18 2024
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-191000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
255 PM CDT Tue Jun 18 2024 /355 PM EDT Tue Jun 18 2024/
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
Scattered thunderstorms will continue to stream northward mainly
over west Kentucky and southwest Indiana through sunset. A stray
storm may produce very isolated damaging winds, to along with the
more common torrential downpours and lightning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Afternoon heat indices will climb to around 100 degrees each day
from Friday through Monday.
Chances of thunderstorms return to the forecast Sunday and
continue through Monday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
DRS
In the hours before
Special weather statement, Jun 18, 1:10 PM CST, 48 minutes before
Special Weather Statement
National Weather Service Paducah KY
210 PM CDT Tue Jun 18 2024
KYZ015-016-018>020-182000-
Henderson KY-Webster KY-McLean KY-Hopkins KY-Daviess KY-
210 PM CDT Tue Jun 18 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN DAVIESS...
SOUTHEASTERN HENDERSON...MCLEAN...NORTHEASTERN HOPKINS AND
NORTHEASTERN WEBSTER COUNTIES THROUGH 300 PM CDT...
At 210 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stanley to near Madisonville. Movement was
west at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Owensboro, Calhoun, Sebree, Dixon, Robards, Stanley, St. Joseph,
Beech Grove, Hanson, Slaughters, Moseleyville, and Hebbardsville.
This includes the following highways...
Interstate 165 between Mile Markers 69 and 70.
Interstate 69 in Kentucky between Mile Markers 120 and 143.
Audubon Parkway between Mile Markers 6 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3790 8737 3749 8776 3736 8733 3773 8704
TIME...MOT...LOC 1910Z 110DEG 15KT 3779 8729 3741 8755
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DWSpecial weather statement, Jun 18, 1:14 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Paducah KY
214 PM CDT Tue Jun 18 2024
KYZ015-016-182000-
Webster KY-Hopkins KY-
214 PM CDT Tue Jun 18 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL HOPKINS AND SOUTH
CENTRAL WEBSTER COUNTIES THROUGH 300 PM CDT...
At 214 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mortons Gap, or 7 miles south of Madisonville, moving northwest at 20
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Madisonville, Providence, Earlington, Nortonville, Mortons Gap, and
Nebo.
This includes the following highways...
Interstate 69 in Kentucky between Mile Markers 100 and 119.
Western Kentucky Parkway between Mile Markers 39 and 40.
Pennyrile Parkway between Mile Markers 31 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3731 8735 3732 8737 3731 8738 3725 8738
3716 8743 3727 8780 3729 8779 3730 8781
3732 8780 3732 8782 3730 8782 3732 8785
3734 8784 3735 8781 3735 8783 3737 8781
3739 8782 3749 8776 3736 8733
TIME...MOT...LOC 1914Z 115DEG 19KT 3723 8751
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DWSpecial weather statement, Jun 18, 1:41 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Paducah KY
241 PM CDT Tue Jun 18 2024
INZ085>088-KYZ018-019-182030-
Posey IN-Warrick IN-Vanderburgh IN-Spencer IN-Henderson KY-
Daviess KY-
241 PM CDT Tue Jun 18 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WARRICK...
VANDERBURGH...SOUTHWESTERN SPENCER...EAST CENTRAL POSEY...
NORTHWESTERN DAVIESS AND EASTERN HENDERSON COUNTIES THROUGH 330 PM
CDT...
At 241 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Henderson, moving northwest at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Evansville, Henderson, Newburgh, Chandler, Melody Hill, Eureka,
Kasson, Stanley, and Hebbardsville.
This includes the following highways...
Interstate 69 in Kentucky between Mile Markers 141 and 148.
Interstate 69 in Indiana between Mile Markers 1 and 16.
Audubon Parkway between Mile Markers 1 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3787 8718 3766 8748 3801 8783 3812 8741
TIME...MOT...LOC 1941Z 154DEG 25KT 3781 8743
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DWSpecial weather statement, Jun 18, 1:58 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
258 PM CDT Tue Jun 18 2024
KYZ014>016-018-182045-
Henderson KY-Webster KY-Union KY-Hopkins KY-
258 PM CDT Tue Jun 18 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HENDERSON...NORTH
CENTRAL HOPKINS...SOUTHEASTERN UNION AND WEBSTER COUNTIES THROUGH 345
PM CDT...
At 258 PM CDT, Doppler radar was tracking a strong thunderstorm over
Dixon, or 8 miles northeast of Providence, moving northwest at 30
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Morganfield, Providence, Breckinridge Center, Sebree, Dixon, Corydon,
Waverly, and Slaughters.
This includes Interstate 69 in Kentucky between Mile Markers 124 and
127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3747 8744 3740 8772 3772 8797 3778 8766
TIME...MOT...LOC 1958Z 154DEG 25KT 3749 8766
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DW